Brought to you by: Alamo Insurance Group It’s not uncommon for the motivation to stick to New Year’s resolutions to fizzle by discussing the following risk factors resolutions this year by following these progress, you’ll have more opportunity to slip—make sure meaningful to you, not to somebody else. If you’re doing it for yourself, rather than to please others, you’ll
sydneyrx2014.com Online ED Drugstore is an 1st. pharmacy providing a personal service to the society in Australia. Over 50,000 extremely satisfied buyers! We're your prescription drug store cialis australia and have provided trusted service to families in Australia for over 15 years.
Dose dependent stuttering with clozapine: a case reportj o u r n a l h o m e p a g e : w w w . e l s e v i e r . c o m / l o c a t e / a j p Dose dependent stuttering with clozapine: A case report inpatient unit, she was followed by our consultation and liaison service. They increased her dose of clozapine again to 200 mg in am and 200 mg at bedtime. She stayed on medical ﬂoor for about 12 days and was transferred back to the psychiatry inpatient unit.
Stuttering is the involuntary disturbance in normal ﬂuency or After being on 400 mg of clozapine (200 mg BID) for about 16 days, pattern of speech and is characterized by sound repetitions, sound she was noticed to have stuttering again. After review of her old prolongations or broken words which leads to marked speech records, her medication was decreased to 300 mg daily (100 mg in dysﬂuency. Stuttering as a side effect has been reported in the past am and 200 mg at bedtime) which she tolerated well and her with the use of risperidone, olanzapine, chlorpromazine, ﬂuphen- stuttering disappeared. Ms. S continued on the same medication azine, sertraline and clozapine. A literature search suggested that but later required ECT treatment for her psychosis.
stuttering with the use of clozapine has been linked to epileptic Association of Clozapine with stuttering has been described in activity or is considered as another extrapyramidal symptom. We literature. These literature references are mostly case reports present a case of young women suffering from major depressive suggesting that stuttering with Clozapine occurs more frequently disorder with psychotic features that was refractory to most of the in males and most of the cases described in literature had either atypical antipsychotics and developed dose dependent stuttering with clozapine. Patient developed stuttering at a dose of 400 mg or above but when the dose was lowered to less than 400, stuttering improved and ﬁnally disappeared. Our patient was readmitted due report which reported appearance of stuttering above a particular to relapse of symptoms and was restarted on clozapine and dose and its complete absence below that dose. developed stuttering again when we tried to increase the dose reported a similar case recently where the patient had stuttering at a dose but the patient was able to tolerate even higher dose after Ms. S, a 33-year-old female with past psychiatric history of initial reduction of doses. In our case, every time the dose of Major Depressive Disorder, severe, with psychotic features with Clozapine was increased to or above 400 mg/day, the patient multiple prior psychiatric hospitalizations since 2001, was started stuttering with complete resolution of stuttering below admitted to the forensic psychiatry inpatient unit at our hospital 400 mg/day (350 mg in 1st admission and 300 mg at 2nd for management of her psychotic symptoms. She was started on clozapine as she had documented history of failed attempts with It has been suggested that addition of antiepileptics like sodium multiple antipsychotics including risperidone and olanzapine.
valproate or reduction in clozapine dose helps with stuttering. Our Prior to starting clozapine, her full blood counts, EKG, and CT head case calls for more research into pharmacokinetics and pharma- did not reveal any abnormality. She was started on clozapine with codynamics of Clozapine to better understand this dose related weekly monitoring of her white counts. Her clozapine dose was gradually increased. She did ﬁne up to a dose of 150 mg in am and 200 mg at bedtime. But when her dose was increased to 200 mg BID, she started experiencing excessive salivation and stuttering speech (excessive prolongations of syllables or words). When the None of the authors have any proprietary or commercial dose of clozapine was further increased to 450 mg a day (200 mg in am and 250 mg at bedtime), her stuttering worsened. No other symptoms of dystonia or seizure like activity were reported by the patient or staff. She was started on benztropine which provided Duggal, H.S., Jagadheesan, K., Nizamie, S.H., 2002. Clozapine-induced stuttering and beneﬁt with sailorrhea but her stuttering still persisted despite seizures. American Journal of Psychiatry 159 (2), 315.
increasing the dose of benztropine from 0.5 mg BID to 2 mg BID.
Ebeling, T.A., Compton, A.D., Albright, D.W., 1997. Clozapine-induced stuttering.
The dose of clozapine was decreased to 150 mg in am and 250 mg American Journal of Psychiatry 154 (10), 1473.
at bedtime to which Ms. S responded well and her stuttering Grover, S., Verma, A.K., Nebhinani, N., 2012. Clozapine-induced stuttering: a case report and analysis of similar case reports in the literature. General Hospital improved a little but it disappeared when dose was decreased to 350 mg a day (100 mg in am and 250 mg at bedtime). During her Supprian, T., Retz, W., Deckert, J., 1999. Clozapine-induced stuttering: epileptic stay, she remained depressed and stopped eating in the context of brain activity? American Journal of Psychiatry 156 (10), 1663–1664.
et al., 1994. Dose-dependent stuttering and her delusions. She was transferred to the medical service for dystonia in a patient taking clozapine. American Journal of Psychiatry 151 stabilization as she required a nasogastric tube. In medicine 1876-2018/$ – see front matter ß 2012 Elsevier B.V. All rights reserved.
Please cite this article in press as: Kumar, T., et al., Dose dependent stuttering with clozapine: A case report. Asian J. Psychiatry (2012), Letter to Editor / Asian Journal of Psychiatry xxx (2012) xxx–xxx *Corresponding author. Tel.: +1 718 334 4736; Department of Psychiatry, Mount Sinai School of Medicine, Elmhurst Hospital Center, 79-01 Broadway, Elmhurst, NY 11373, USA Please cite this article in press as: Kumar, T., et al., Dose dependent stuttering with clozapine: A case report. Asian J. Psychiatry (2012),
SUGAR OR STRESS (SOS): WHICH IS By Brian G.M. Durie, MD on March 1, 2012 4:26 PM| Sometimes it takes very bad news to get people to make necessary changes in their lives. Someone diagnosed with lung cancer might finally give up the 2-pack-a-day habit they've had since high school. Someone who experiences a heart attack might finally cut some fats from their diet and increase their So wha